MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. CER BIOLOXD OPTION HD 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 650-1058
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Joint Laxity (4526); Joint Impingement (4834)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cer option type 1 tpr sleve +3; item number# 650-1067; lot number# 3183289.40mm i.D.Size i +5mm offset liner; item number# 30154009; lot number# 64914939.Arcos 19x150mm spl tpr dist; item number# 11-300819; lot number# 687970.G7 osseoti multihole 66mm i; item number# 110010271; lot number# 7099772.Arcos con sz d hi 60mm; item number# 11-301314; lot number# 107790.Unknown trochanteric claw; item number# unknown; lot number# unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent to hip revision surgery due to experienced recurrent dislocations approximately 3 months and 17 days post-implantation, which the surgeon attributed to poor cup placement and anterior trochanteric claw fixation.A competitor cup was cemented into the existing cup, and the head and liner were exchanged.The initial stem and trochanteric claw were retained.On follow up, the patient reported high satisfaction and was progressing well.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: g7 screw 6.5mm x 30mm; item number# 010000999; lot number# 7329339 bone screw self-tapping 6.5 mm dia.20 mm length; item number# 00625006520; lot number# j7845132.Bone screw self-tapping 6.5 mm dia.20 mm length; item number# 00625006520; lot number# 65800522.Bone screw self-tapping 6.5 mm dia.20 mm length; item number# 00625006520; lot number# j7562756.Bone screw self-tapping 6.5 mm dia.20 mm length; item number# 00625006520; lot number# j7310870.Bone screw self-tapping 6.5 mm dia.30 mm length; item number# 00625006530; lot number# j7448940.Bone screw self-tapping 6.5 mm dia.15 mm length; item number# 00625006515; lot number# j7884437.Bone screw self-tapping 6.5 mm dia.40 mm length; item number# 00625006540; lot number# 64973207.This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d2a, d10, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Medical records and radiographs were provided from the revision surgery and reviewed by a hcp.The review indicated that the patient previously underwent a one-stage revision for infection; however, the components were placed in poor position, resulting in recurrent instability on three occasions.Excess fluid was evacuated from the joint, and circumferential debridement was performed.The acetabular cup was found to be well fixed, with limited medial bone stock.The existing cup was therefore used as an augment, with a plan to cement a cup within a cup.A metal cutting burr was used to roughen the inner surface of the existing acetabular cup, and the unused acetabular screw holes were burred to allow for cement interdigitation.A depuy cup was cemented into a g7 cup.A biomet plus six ceramic head was implanted for the monoblock dual mobility construct.Further debridement of the anterior aspect of the greater trochanter and surrounding anterior soft tissues was performed, as these were identified as the primary sources of anterior impingement.The impingement was largely attributed to prior greater trochanteric fixation performed in a slightly anterior position; however, as the fixation was stable, realignment of the trochanter was not performed.The joint was closed without intraoperative complications and was stable through range of motion testing.Post-op x-ray findings: the left trochanteric claw plate remains in place and is fixed in an anterior position.A cemented monoblock cup is present within the cementless acetabular cup, which was previously positioned inappropriately.The newly cemented cup demonstrates improved inclination and appropriate anteversion.No fractures or dislocations are identified.A definitive root cause cannot be determined.However, the surgeon notes that the acetabular component was poorly positioned with anterior tissues causing impingement as the result of the prior gt fixation being performed slightly anterior.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CER BIOLOXD OPTION HD 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23013655
Report Number3002806535-2025-00450
Device Sequence Number10038246
Product Code LZO
UDI-Device Identifier00887868271403
UDI-Public(01)00887868271403(17)341205(10)3220030
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number650-1058
Device Lot Number3220030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE; SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic